What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Aug 2, 5:30 PM EST, 43 minutes earlier.
Area forecast discussion, Aug 2, 5:30 PM EST, 43 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
630 PM EDT Wed Aug 2 2017
.SYNOPSIS...
Above normal temperatures and deeper moisture will set the stage
for isolated to scattered afternoon and evening showers and
thunderstorms today and Thursday. Better chances for showers and
thunderstorms will exist Friday into Saturday as an upper level
trough of low pressure slowly moves across the region. Cooler
and drier weather is expected on Sunday.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 630 PM EDT Wednesday...The forecast remains in overall
good shape as we progress into the evening hours. With
relatively high freezing levels (12-13 kft) and weakly forced
flow aloft, convection today was unorganized and pulse in nature
with a few briefly stronger updrafts that plausibly led to
gusty winds and some small hail here and there - nothing too
much above "garden variety" stuff. With loss of heating activity
is steadily on the downturn and have leaned in the direction of
hourly HRRR pops through 9-10 pm or so, after which we should
see a mainly dry overnight period. Most concentrated lingering
activity through sunset should be across the Adirondacks where a
brief heavier downpour will remain possible. Some variable high
clouds from this afternoon's convection continues to float
around here and there, but this should trend bodily toward
partly cloudy/mostly clear skies later tonight along with patchy
fog in favored locales - all covered in current forecast quite
well. Have a great evening.
Prior discussion...
Still dealing with an environment conducive to pulse storms
late this afternoon with temperatures in the 80s and dew points
in the lower to mid 60s. This combined with 850/500 millibar
lapse rates approaching dry adiabatic and we have enough
instability for isolated pulse storms. Flow aloft is very weak
and thus as we get to sunset...we lose the instability and any
showers or storms come to an end. Should be quiet overnight with
some fog forming in the favored valley locations. Lows will be
in the 60s with some 50s in the mountains.
Thursday is looking very similar to today. Highs in the
80s...dew points in the 60s...and steeper mid level lapse rates
to produce sufficient instability for pulse storms to develop.
Activity will be terrain driven and any mesoscale boundaries.
Flow aloft remains weak and once we lose the daytime
heating...showers and storms will come to an end. Will continue
to word the activity as isolated to scattered showers and
storms. Brief heavy downpours and gusty winds would be the main
threat if any of the storms get organized...which has a low
likelihood.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 337 PM EDT Wednesday...Thursday night will be similar to
Wednesday night with any convection quickly coming to an end and
clear skies and light winds allowing for some fog in the
favored valley locations. Composite analysis of the convective
potential for Friday looks different than Wednesday and
Thursday. Upper trough moves across the Great Lakes but still
remains well west of the area. This will keep more favorable
deep layer shear out across the eastern Great Lakes and into
western New York and parts of northern New York. At this time
feel in our area the Saint Lawrence Valley will see sufficient
deep layer shear moving over the top of the favorable
instability that is expected to develop with highs in the 80s
and dew points once again in the 60s. Could see some organized
storms late in the day and will have to keep an eye on this
situation as there may be an increased hail and wind threat.
This upper trough is slow to move east so we lose the
instability Friday night when the stronger shear finally moves
over the area. Feel the threat for showers and some storms will
exist...but stronger convection may be limited.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 352 PM EDT Wednesday...Trends in the long term continue to
slow the timing of the front that comes through the weekend. I
trended the forecast towards the EC supporting showers across
the eastern Dacks Saturday morning and then brings the showers
into Vermont later in the day. The PWATS do surge but there's a
only small window in which we could see convection. However the
forcing isn't collocated in with the axis of heaviest precip so
I'm not too bold on the idea of significant weather.
High pressure builds into the region for Sunday leading to
cooler and drier conditions which brings our temperatures back
to near normal. With northwest flow I did keep the idea of some
lingering showers as there may be some orographic lift helping
showers to stick around.
Towards Monday afternoon, an upper level low will dig into the
the Great Lakes region and bring an surface low pressure system
up the Saint Lawrence valley. This should bring widespread
showers and thunderstorms Monday into Tuesday.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Through 18Z Thursday...Isolated to scattered showers and storms
will exist across the area through about 02z. Most of the time
however VFR conditions will exist due to the isolated nature of
the storms...but IFR conditions could briefly exist within any
of the short lived storms. VFR conditions are expected after 02z
as no additional showers or storms are expected for the
remainder of the period. However...plenty of low level moisture
will exist and looking at KSLK and KMPV to experience some low
clouds and fog between 07z and 12z. Look for periods of IFR to
LIFR conditions during this time. Winds will generally 10 knots
or less through the period and mainly from the south and
southwest.
Outlook...
Thursday Night: VFR. Slight Chance SHRA...Slight Chance TSRA.
Friday: VFR. Breezy. Chance SHRA...Chance TSRA.
Friday Night: VFR. Breezy. Chance SHRA...Chance TSRA.
Saturday: VFR. Chance SHRA...Slight Chance TSRA.
Saturday Night: VFR. Slight Chance SHRA.
Sunday: VFR. NO SIG WX.
Sunday Night: VFR. Slight Chance SHRA.
Monday: VFR. Slight Chance SHRA.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...Evenson
NEAR TERM...JMG/Evenson
SHORT TERM...Evenson
LONG TERM...Deal
AVIATION...Evenson
Hazardous weather outlook, Aug 2, 3:17 PM EST, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
417 PM EDT Wed Aug 2 2017
NYZ026>031-034-035-087-VTZ001>012-016>019-032030-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
417 PM EDT Wed Aug 2 2017
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.
.DAY ONE...Tonight.
Isolated showers and thunderstorms will be coming to an end around
sunset tonight.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Isolated to scattered showers and thunderstorms are expected to
develop on Thursday and then end around sunset. Brief heavy downpours
and gusty winds will be possible. Better chances for showers and
storms will develop Friday afternoon and night...especially out
across the Saint Lawrence Valley. The potential for strong to
possibly severe storms will exist in this area late in the day Friday
through the first half of Friday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 2, 12:53 PM EST, 5 hours 20 minutes before
Special Weather Statement
National Weather Service Burlington VT
153 PM EDT WED AUG 2 2017
VTZ012-019-021900-
Eastern Rutland-Windsor-
153 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WINDSOR COUNTY...
At 153 PM EDT, a strong thunderstorm was located over Weston. the
storm is nearly stationary.
Winds in excess of 30 mph and pea size hail are possible with this
storm and heavy rainfall.
Locations impacted include...
Chester, Ludlow, Cavendish, Andover, Weston, Ludlow Village,
Perkinsville Village, Baltimore, Springfield, Weathersfield, Mount
Tabor, West Windsor, Mount Holly, Perkinsville, Russellville, North
Chester, North Springfield Lake Recreation Area, Proctorsville,
Whitesville and Cavendish Center.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4325 7282 4330 7282 4330 7288 4338 7290
4346 7251 4323 7247 4324 7255 4322 7269
TIME...MOT...LOC 1753Z 259DEG 4KT 4331 7279
RDealSpecial weather statement, Aug 2, 1:00 PM EST, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Burlington VT
200 PM EDT WED AUG 2 2017
NYZ030-021900-
Southern Franklin-
200 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN COUNTY...
At 200 PM EDT, a strong thunderstorm was located 8 miles west of
Adirondack Regional Airport, moving east at 5 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Saranac Lake, Adirondack Regional Airport, Debar Mountain, Madawaska,
Harrietstown, Paul Smiths, Saranac Inn, Lake Colby, Rainbow Lake,
Gabriels, Lake Clear, Upper Saint Regis, Onchiota, St. Regis Mountain
and Upper St. Regis.
LAT...LON 4441 7408 4441 7414 4430 7412 4432 7442
4459 7439 4464 7412
TIME...MOT...LOC 1800Z 262DEG 6KT 4438 7439
RDealSpecial weather statement, Aug 2, 3:30 PM EST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Burlington VT
430 PM EDT WED AUG 2 2017
NYZ029-030-022100-
Southeastern St. Lawrence-Southern Franklin-
430 PM EDT WED AUG 2 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN COUNTY...
At 429 PM EDT, a strong thunderstorm was located near Horseshoe Lake,
moving northeast at 15 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Tupper Lake, Piercefield and Axton Landing.
LAT...LON 4418 7426 4411 7438 4410 7452 4409 7461
4410 7463 4433 7453
TIME...MOT...LOC 2029Z 218DEG 14KT 4411 7451
JMGSpecial weather statement, Aug 2, 6:04 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Burlington VT
704 PM EDT WED AUG 2 2017
NYZ028-030-031-022330-
Eastern Clinton-Southern Franklin-Western Clinton-
704 PM EDT WED AUG 2 2017
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CLINTON AND
NORTHEASTERN FRANKLIN COUNTIES...
At 703 PM EDT, strong thunderstorms were located near Chateaugay,
moving northeast at 15 mph.
Winds in excess of 30 mph and dime size hail are possible with these
storms as they pass.
Locations impacted include...
Churubusco, Ellenburg Depot, Chateaugay, Ellenburg, Earlville,
Harrigan, Ellenburg Center, Cannon Corners and Brainardsville.
LAT...LON 4500 7380 4496 7372 4477 7397 4488 7417
4493 7413 4500 7403
TIME...MOT...LOC 2303Z 218DEG 14KT 4489 7401
JMG